MAUDE Adverse Event Report: AESCULAP AG BIPOLAR COAGULATION UNIT

AESCULAP AG BIPOLAR COAGULATION UNIT
Model Number GN060
Medical Device Problem Codes Fitting Problem (2183); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with gn060-bipolar coagulation unit as per information received via medwatch (b)(4).According to the complaint description, it was reported that the foot pedal would only activate the unit intermittently.Neuro lead and biomed called to room to trouble shoot.Surgeon continued to have issues with the foot pedal activation.The only other malis bipolar unit brought in the room and set up by neuro lead but the other foot pedal routinely used could not be located.Surgeon could not substitute with any other cautery and has to finish case with malfunctioning unit.Original intended procedure: radiculopathy lumbar.There was no described patient harm.Additional information was not provided nor available / was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
BIPOLAR COAGULATION UNIT
Common Device Name
BIPOLAR COAGULATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11690228
Report Number9610612-2021-00313
Device Sequence Number19586875
Product Code GEI
UDI-Device Identifier04038653078035
UDI-Public4038653078035
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGN060
Device Catalogue NumberGN060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexUnknown